Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 111, NWS Tallahassee, FL

May 29, 20254 counties in Florida; Decatur County, Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 29, 2025, 7:39 AM CDT for 4 counties in Florida; Decatur County, Seminole County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2025, 7:39 AM CDT (12:39 UTC)
Expired
May 29, 2025, 8:08 AM CDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Liberty County, FL, Decatur County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.7 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:17 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 29, 5:17 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
617 AM EDT Thu May 29 2025

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 420 AM EDT Thu May 29 2025

The main concern today will be with heavy rain and a low-end
severe thunderstorm risk. This will be in association with the
line of thunderstorms currently near the western Panhandle coast,
as it moves east and northeast today.

It is interesting to see a stationary outflow boundary extending
from offshore Pensacola Beach to where it intersects the coast
further east near Inlet Beach. Over the next 4-6 hours, this will
be a favored area for training or backbuilding thunderstorms, and
therefore heavy rain and flash flooding. As strong thunderstorms
offshore Pensacola track along this boundary, it could also be the
focus for a low-end severe weather threat, including a brief
tornado.

These thunderstorms are being partly supported by a shortwave
trough moving east across the Lower Mississippi Valley. So beyond
this morning, the eastward-moving shortwave will help
thunderstorms move across our Eastern Time Zone counties starting
around midday or early this afternoon.

Behind the area of thunderstorms, rain-cooled air and then some
brief shortwave ridging this evening should provide a relative
lull in convective activity, though an outflow boundary just south
of the coast could bring some late evening redevelopment near the
Forgotten and Nature Coasts.

&&

.SHORT TERM...
(Friday through Sunday night)
Issued at 420 AM EDT Thu May 29 2025

One more wet day Friday will be followed by a drier Saturday.

Phasing of a few upper troughs over eastern North America will
lead to a southward digging and highly amplified upper trough over
the Southeast States on Friday. As our mid-level flow turns from
southwesterly to northwesterly, it will push a well-defined late
season cold front southward across our region late Friday and
Friday night.

In advance of the front, the pre-frontal environment will be
moderately unstable, with 30-45 knots of deep-layer shear. A
broken line of strong thunderstorms will drop in from the north,
aided by low-level forcing near the sharp front, and large-scale
ascent. Bowing segments along the line will produce strong and
possibly severe wind gusts. It may be interesting late in the
afternoon, as forcing from the front meets up with forcing from
seabreeze effects further south over Florida. Near the seabreeze,
a more southward component of the low-level flow could locally
increase curvature of hodographs as flow aloft turns north of
west, leading to possibility of a few supercell structure storms.
These would be capable of some hail, and a tornado could not be
ruled out.

Following the frontal passage on Friday night, a much drier air
mass will dive in from the north for Saturday and Sunday. The
post-frontal air mass will see afternoon dewpoints drop well into
the 50s. Daytime high temperatures will be close to normal in the
upper 80s, but the drier air mass will allow nighttime low
temperatures to be pleasantly cool, i.e. in the upper 50s to mid
60s.

&&

.LONG TERM...
(Monday through Wednesday)
Issued at 420 AM EDT Thu May 29 2025

The weekend upper trough will exit off the U.S. East Coast on
Monday, and flat upper ridging will expand across the northern
Gulf Coast from Monday through Wednesday. So a warming trend will
be well underway after sunrise on Monday.

Meanwhile, surface high pressure will pass by to our north on
Monday and off the Southeast Atlantic coast on Tuesday. As high
pressure moves off to the east, our low-level flow will become
more easterly and southeasterly on Tuesday and Wednesday. As
maritime-sourced air raises PW values a bit each day, enough
moisture return will occur by Wednesday for the start of isolated
afternoon and evening thunderstorms.

&&

.AVIATION...
(12Z TAFS)
Issued at 609 AM EDT Thu May 29 2025

Aside from SHRA/TSRA restrictions in low cigs/fog, MVFR is a low
probability and will be brief if it occurs this morning, e.g, VLD.
First concern is TSRA moving off the Gulf toward ECP this morning,
where a TEMPO group is included 10-14Z; cannot rule out VCTS at
DHN if activity makes it that far north this morning, but this is
a low probability. Otherwise, TSRA are expected to develop/move
generally from west to east this aftn/evening with sufficient
confidence for TEMPOs at all terminals except VLD with a PROB30
given it's at the eastern edge of activity per the CAMs. Much of
the activity should die off around 00Z.

&&

.MARINE...
Issued at 420 AM EDT Thu May 29 2025

Southerly breezes today and westerly breezes on Friday will
steadily increase, becoming fresh on Friday afternoon and evening
in advance of a cold front that will drop in from the north.
Following the frontal passage early Saturday morning, a turn to
northwest wind will occur. By Sunday and Monday, high pressure
will extend from the Carolinas into the eastern Gulf, setting up
lighter breezes, along with nearshore afternoon seabreezes.

&&

.FIRE WEATHER...
Issued at 420 AM EDT Thu May 29 2025

Today and Friday will be the wettest days this week for most
folks, characterized by multiple rounds of thunderstorms that will
bring widespread wetting rains. A late season cold front will then
pass the districts on Friday night, followed by a much drier air
mass and a return of sunny skies this weekend. There will be
pockets of high daytime dispersion today and Friday due to
stronger transport winds. Larger areas of high dispersion are
expected on Saturday due to deep mixing under full sunshine.

&&

.HYDROLOGY...
Issued at 420 AM EDT Thu May 29 2025

Isolated flash flooding is possible through early this afternoon
near the over the FL Panhandle and Southeast Alabama, as the slow-
moving area of rain and heavy thunderstorms currently along the
Panhandle coast moves east and northeast. A quick 2 to 4 inches of
rain could bring local runoff issues, with flash flooding most
likely should a quick dump of rain happen over an urban area.

Short-lived nuisance flooding is possible on Friday, as a few
stripes of heavier rain precede a late season cold front moving in
from the north.

No flooding is expected from Saturday onward through late next
week, as dry weather returns this weekend. No river flooding is
expected for the next 7 days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   89  71  89  67 /  70  40  70  30
Panama City   86  74  87  69 /  80  50  60  30
Dothan        84  69  87  63 /  90  40  70  10
Albany        87  68  88  62 /  90  40  70  20
Valdosta      92  70  90  66 /  60  40  60  40
Cross City    92  71  88  67 /  40  40  80  60
Apalachicola  86  75  86  70 /  70  50  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 PM EDT /1 PM CDT/ this afternoon
     through late Friday night for FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...LF
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Local storm report, May 29, 5:39 AM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
639 AM EDT Thu May 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     Tstm Wnd Gst     1 NE Sunnyside          30.26N 85.94W
05/29/2025  M40 MPH          Bay                FL   Mesonet

            Northerly wind gust of 40 mph at FSWN Panama
            City Beach West End.

&&

Haner
Special weather statement, May 29, 5:42 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
642 AM EDT Thu May 29 2025

FLZ012-112-291130-
Coastal Bay FL-Inland Bay FL-
642 AM EDT Thu May 29 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BAY COUNTY THROUGH
730 AM EDT/630 AM CDT/...

At 642 AM EDT/542 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles north of Panama
City Beach to 19 miles west of Panama City. Movement was southeast
at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Springfield, Hiland Park,
Tyndall Air Force Base, St Andrews State Park, Southport, Seminole
Hills, Cedar Grove, Dirego Park, Beacon Beach, Gulf Resort Beach,
West Panama City, Bahama Beach, Biltmore Beach, Sunnyside, Millville,
Vicksburg, and Bayhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3031 8612 3027 8600 3038 8599 3041 8596
      3041 8588 3044 8586 3044 8567 3042 8554
      3006 8565 3001 8570 3022 8605 3024 8615
TIME...MOT...LOC 1042Z 304DEG 10KT 3036 8584 3008 8597 2975 8632

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

21-HANER
Special weather statement, May 29, 6:27 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
627 AM CDT Thu May 29 2025

FLZ010>013-291215-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
627 AM CDT Thu May 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND WASHINGTON COUNTIES IN
THE PANHANDLE OF FLORIDA THROUGH 715 AM CDT...

At 626 AM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Chipley, Bradford, Cottondale, Alford, Wausau, Singer Road,
Holmes Valley, Gainer Spring, Porter Lake, Smyrna, Compass Lake,
Sylvania, Brock Crossroad, Betts, Chipley Municipal Airport,
Kynesville, Orange Hill, Ridgetop, and Greenhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3044 8572 3062 8579 3085 8544 3060 8518
      3042 8554
TIME...MOT...LOC 1126Z 238DEG 22KT 3056 8564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25-CAMP
Special weather statement, May 29, 6:43 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
743 AM EDT Thu May 29 2025

FLZ012>014-112-114-426-291230-
Coastal Bay FL-Southern Liberty FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Coastal Gulf FL-
743 AM EDT Thu May 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GULF...EASTERN BAY AND
WESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 830 AM
EDT/730 AM CDT/...

At 743 AM EDT/643 AM CDT/, Doppler radar was tracking a strong
thunderstorm over Callaway, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park,
Stonemill Creek, Tyndall Air Force Base, Parker, Wewahitchka,
Honeyville, Moose Pond, Southport, Fountain, Allanton, Cedar Grove,
Chipola Cutoff, Dirego Park, Beacon Beach, College Station, and Bayou
George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3044 8550 3044 8549 3045 8548 3055 8529
      3000 8508 2994 8558 2998 8565 3032 8572
TIME...MOT...LOC 1143Z 242DEG 22KT 3016 8557

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25-CAMP
Special weather statement, May 29, 7:10 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
810 AM EDT Thu May 29 2025

ALZ069-FLZ010-011-GAZ155-291245-
Houston AL-Jackson FL-Washington FL-Seminole GA-
810 AM EDT Thu May 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOUSTON...
JACKSON...NORTHEASTERN WASHINGTON AND CENTRAL SEMINOLE COUNTIES
THROUGH 845 AM EDT/745 AM CDT/...

At 810 AM EDT/710 AM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles southeast of Graceville, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cottonwood, Graceville, Marianna, Ashford, Cowarts, Malone,
Cottondale, Greenwood, Avon, Madrid, Campbellton, Bascom, Memphis,
Richter Crossroads, Crosby, Grangeburg, Garretts Crossroads, Wilson
Mill, Blue Spring, and Lovedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3067 8533 3083 8559 3124 8532 3087 8479
TIME...MOT...LOC 1210Z 231DEG 28KT 3087 8537

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

82-RH
Special weather statement, May 29, 7:36 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
836 AM EDT Thu May 29 2025

FLZ011-013-016-326-291315-
Gadsden FL-Calhoun FL-Northern Liberty FL-Jackson FL-
836 AM EDT Thu May 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JACKSON AND CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN GADSDEN AND NORTHERN
LIBERTY COUNTIES IN BIG BEND FLORIDA THROUGH 915 AM EDT/815 AM
CDT/...

At 836 AM EDT/736 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Blountstown, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blountstown, Greensboro, Chattahoochee, Orange, Sneads, Bristol,
Grand Ridge, Altha, Rock Bluff, Clarksville, Moose Pond, Ocheesee,
Juniper, Selman, Abe Springs, Chipola, Camps Head, Scotts Ferry,
Kennys Mill, and Lowry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3080 8493 3075 8491 3071 8486 3071 8478
      3042 8461 3033 8472 3032 8470 3030 8472
      3020 8511 3020 8515 3048 8539
TIME...MOT...LOC 1236Z 243DEG 29KT 3043 8513

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:02 AM CDTSpecial Weather StatementTAEWalton43 min
May 29, 3:47 AM CDTRip Current StatementTAEBay, Gulf, Walton65 hr
May 29, 3:57 AM CDTSpecial Marine WarningTAE2 hr
May 29, 4:58 AM CDTSpecial Weather StatementTAEWalton47 min
May 29, 5:42 AM CDTSpecial Weather StatementTAEBay48 min
May 29, 5:46 AM CDTSpecial Marine WarningTAE119 min
May 29, 6:27 AM CDTSpecial Weather StatementTAEWashington48 min
May 29, 6:43 AM CDTSpecial Weather StatementTAEBay47 min
May 29, 7:10 AM CDTSpecial Weather StatementTAEJackson35 min
May 29, 7:36 AM CDTSpecial Weather StatementTAECalhoun39 min
May 29, 8:13 AM CDTSpecial Marine WarningTAE92 min
May 29, 9:19 AM CDTSpecial Marine WarningTAE56 min
May 29, 9:47 AM CDTSpecial Marine WarningTAE28 min
May 29, 10:19 AM CDTSpecial Marine WarningTAE116 min
May 29, 11:13 AM CDTSpecial Marine WarningTAE2 hr
May 29, 12:18 PM CDTSpecial Marine WarningTAE117 min
May 29, 1:44 PM CDTSpecial Marine WarningTAE3 hr
May 29, 2:10 PM CDTSpecial Marine WarningTAE2 hr
May 29, 2:13 PM CDTSpecial Marine WarningTAE2 hr
May 29, 2:37 PM CDTSpecial Weather StatementTAETaylor38 min
May 29, 3:21 PM CDTSpecial Weather StatementTAEDixie, Lafayette54 min
May 29, 3:24 PM CDTSpecial Marine WarningTAE107 min
May 29, 4:27 PM CDTSpecial Weather StatementTAEDixie33 min
May 28, 7:42 PM CDTSpecial Weather StatementTAEBaker, Miller48 min
May 28, 11:11 PM CDTAreal Flood AdvisoryTAEMitchell39 min
May 28, 11:50 PM CDTFlash Flood WarningTAEMitchell81 min
May 28, 11:53 PM CDTAreal Flood AdvisoryTAEBen Hill, Irwin112 min
May 29, 12:01 AM CDTAreal Flood AdvisoryTAELee119 min
May 29, 8:26 AM CDTSpecial Weather StatementTAEDecatur, Grady49 min
May 29, 8:43 AM CDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Miller, Mitchell, Seminole24 min
May 28, 7:37 PM CDTSpecial Weather StatementTAECoffee, Dale, Henry53 min
May 28, 9:14 PM CDTAreal Flood AdvisoryTAEDale, Henry2 hr
May 29, 1:14 AM CDTSpecial Weather StatementTAECoffee31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.